Alert archive / Nebraska / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 321, NWS North Platte, NE

August 2, 2010Brown County, Cherry County, Keya Paha County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 2, 2010, 6:38 PM CDT for Brown County, Cherry County, Keya Paha County, Nebraska. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2010, 6:38 PM CDT (23:38 UTC)
Expired
Aug 2, 2010, 7:45 PM CDT
In force
67 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, NE, Cherry County, NE, Keya Paha County, NE

The radar

The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 6:43 PM CDTTSTM WND GST 81Valentine, NE
Aug 2, 6:49 PM CDTTSTM WND GST 81Valentine, NE
Aug 2, 7:15 PM CDTTSTM WND DMGValentine, NEFIREMAN IN VALENTINE REPORTED ROOFS BLOWN OFF HOUSES POWER POLES DOWN AND LOCALIZED STREET FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2010-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2010-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1174 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

441 
WUUS53 KLBF 022338
SVRLBF
NEC017-031-103-030045-
/O.NEW.KLBF.SV.W.0321.100802T2338Z-100803T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
638 PM CDT MON AUG 2 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHWESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 745 PM CDT

* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  VALENTINE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITH FALLS STATE PARK AROUND 705 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
20 MILE MARKER 210.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4256 10004 4272 10069 4299 10075 4299 10008
TIME...MOT...LOC 2338Z 287DEG 17KT 4286 10053
WIND...HAIL 60MPH 1.00IN

$$

ROBERG
4 follow-up statements
098 
WWUS53 KLBF 022347
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT MON AUG 2 2010

NEC017-031-103-030045-
/O.CON.KLBF.SV.W.0321.000000T0000Z-100803T0045Z/
BROWN NE-KEYA PAHA NE-CHERRY NE-
647 PM CDT MON AUG 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHERRY...NORTHWESTERN KEYA PAHA AND NORTHWESTERN BROWN COUNTIES UNTIL
745 PM CDT...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF SMITH FALLS STATE PARK...OR 7 MILES EAST OF VALENTINE...
MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITH FALLS STATE PARK AROUND 655 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4256 10004 4272 10069 4299 10075 4299 10008
TIME...MOT...LOC 2347Z 281DEG 25KT 4284 10039
WIND...HAIL 60MPH 1.00IN

$$

ROBERG
394 
WWUS53 KLBF 022351
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT MON AUG 2 2010

NEC017-031-103-030045-
/O.CON.KLBF.SV.W.0321.000000T0000Z-100803T0045Z/
BROWN NE-KEYA PAHA NE-CHERRY NE-
651 PM CDT MON AUG 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHERRY...NORTHWESTERN KEYA PAHA AND NORTHWESTERN BROWN COUNTIES UNTIL
745 PM CDT...

AT 650 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED NEAR
SMITH FALLS STATE PARK...OR 10 MILES EAST OF VALENTINE...MOVING EAST
AT 30 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN CHERRY...NORTHWESTERN BROWN AND NORTHWESTERN KEYA PAHA
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4256 10004 4272 10069 4299 10075 4299 10008
TIME...MOT...LOC 2351Z 281DEG 25KT 4284 10036
WIND...HAIL 80MPH 1.00IN

$$

ROBERG
634 
WWUS53 KLBF 030022
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
722 PM CDT MON AUG 2 2010

NEC017-031-103-030045-
/O.CON.KLBF.SV.W.0321.000000T0000Z-100803T0045Z/
BROWN NE-KEYA PAHA NE-CHERRY NE-
722 PM CDT MON AUG 2 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CHERRY...NORTHWESTERN KEYA PAHA AND NORTHWESTERN BROWN COUNTIES UNTIL
745 PM CDT...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF NORTH RIVER
TRAIL...OR 19 MILES EAST OF VALENTINE...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT RURAL AREAS OF EXTREME 
NORTHEASTERN CHERRY...NORTHWESTERN BROWN AND NORTHWESTERN KEYA PAHA 
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN 
VALENTINE AND EASTWARD ACROSS NORTHEAST CHERRY COUNTY. THIS IS A 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4256 10004 4272 10069 4299 10075 4299 10008
TIME...MOT...LOC 0021Z 290DEG 21KT 4276 10017
WIND...HAIL 70MPH <.75IN

$$

ROBERG
630 
WWUS53 KLBF 030046
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT MON AUG 2 2010

NEC017-031-103-030057-
/O.EXP.KLBF.SV.W.0321.000000T0000Z-100803T0045Z/
BROWN NE-KEYA PAHA NE-CHERRY NE-
746 PM CDT MON AUG 2 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY...
NORTHWESTERN KEYA PAHA AND NORTHWESTERN BROWN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4256 10004 4272 10069 4299 10075 4299 10008
TIME...MOT...LOC 0022Z 290DEG 21KT 4276 10016

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:20 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Aug 2, 3:20 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
320 PM CDT MON AUG 02 2010

.SHORT TERM DISCUSSION (TONIGHT THROUGH THURSDAY)...

SCATTERED TSTMS DEVELOPING NORTHEAST OF A VTN THROUGH BURWELL LINE
THIS AFTN. LOCALLY HEAVY RAINFALL STILL EXPECTED INTO TONIGHT.
PRECIPITABLE WATER VALUES INCREASING FURTHER TO AROUND 1.5 TO 2.0
INCHES. DEEP LAYER SHEAR ON THE LOW END OF ADEQUATE AT 30 TO 35 KTS.
GIVEN STORM MOTION EAST SOUTHEAST AT 10 KTS...LOCALLY HEAVY RAINFALL
POSSIBLE. AREAS OF FOCUS TO BE EXITING DISTURBANCE FOR NERN COUNTIES
AND ALSO NORTH OF SURFACE FRONT FCST TO RESIDE FROM NEAR HILL CITY
KS THROUGH LINCOLN NE AT 7 PM THIS EVENING AND DRIFT ONLY SLIGHTLY
FURTHER SOUTHEAST BY 06Z TUE. THUS...SERN COUNTIES MAINLY SOUTH OF
I80...COULD ALSO SEE DEVELOPMENT. LIMITING FACTORS SOUTHEAST INCLUDE
WARM MID LEVEL TEMPERATURES WITH H-H5 LAPSE RATES AT ONLY 6.25
C/KM. ALSO...THERE IS A LACK OF A DEFINED DISTURBANCE UPSTREAM IN CO
ATTM AND PER MOST MODEL OUTPUT.

FOR TUESDAY...SIMILAR TSTM CHCS REMAIN FOR TUESDAY...PERHAPS EVEN
MORE FAVORABLE. WITH SFC FRONTAL PASSAGE HAVING OCCURRED NEARLY
24HRS PREVIOUS...BETTER UPSLOPE CONDITIONS WILL EXIST ALONG WITH
WEAK LOW LEVEL SHEAR. SFC FRONT FCST TO BECOME STATIONARY ACROSS
SWRN KS INTO SERN NEBR WITH LOW CHC POPS ACROSS SOUTHWESTERN
FORECAST AREA TUESDAY AFTN AND ACROSS ENTIRE AREA OVERNIGHT. HIGHS
INHIBITED A FEW DEGREES TO 85-90 DEGREE RANGE.

FOR WEDNESDAY...MAIN COLD FRONT WILL SAG FURTHER SOUTH AND STALL TO
NEAR THE KS/OKLA STATE LINE. WIND FIELD FROM SFC INTO THE MID LEVELS
AREA WEAK. HOWEVER RIGHT ENTRANCE OF UPPER JET WILL DROP SOUTH INTO
NEBR TO PROVIDE BROAD ASCENT WITH LOW CHANCE POPS THROUGH THE DAY.
CONDITIONS WILL BECOME LESS FAVORABLE INTO WED NIGHT WITH POPS
TRENDING TO A SLIGHT CHC AFT MIDNIGHT. TWEAKED DOWN HIGHS A COUPLE
OF DEGREES TO 83 TO 87 DUE TO CLOUD COVER AND VERY LIGHT WINDS.

THURSDAY...WILL MAINTAIN ONLY A SLIGHT CHC WRN HALF THU/THU NIGHT.
UPPER RIDGE AXIS WILL BUILD INTO WY/CO WITH DIURNALLY DRIVEN
AFT/EVENING ACTIVITY IN THE HIGH PLAINS. HIGHS FCST 85 TO 88
DEGREES.

&&

.EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)...UPPER RIDGE FCST TO
AMPLIFY FROM ACROSS TX INTO THE CNTRL ROCKIES AND MONTANA THURSDAY
TO A CENTER NEAR ERN OKLA WITH A RIDGE AXIS EXTENDING NORTH INTO THE
DAKOTAS AND CANADIAN PRAIRIE PROVINCES. THIS WILL REALLY LIMIT TSTM
DEVELOPMENT WITH ONLY A SLIGHT CHC FRIDAY AND SATURDAY FOR
NORTHWESTERN AREAS. SOUTHEAST SHOULD REMAIN DRY THROUGH THE
EXTENDED. HIGHS WARMING FROM THE UPPER 80S THURSDAY AND
FRIDAY...LOWER 90S SATURDAY...TO THE MID 90S SUNDAY AND MONDAY.

&&

.AVIATION...
A VERY MOIST ATMOSPHERE WILL KEEP A RISK OF TSRA OVER WESTERN AND
NORTH CENTRAL NEB THROUGH TONIGHT...AND WILL ALSO RESULT IN A THREAT
OF MVFR OR IFR CIGS AND/OR VIS IN STRATUS OR FOG AFTER ABOUT 09 UTC.
CONFIDENCE IN TSRA COVERAGE IS LOW WITHOUT A STRONGER FRONT IN THE
AREA...BUT THE HIGHEST CHANCE WILL BE THROUGH 03 UTC ALONG AND EAST
OF HIGHWAY 83. HEAVY RAIN AND IFR VIS IS POSSIBLE WITH ANY STORM.
UNCERTAINTY ALSO EXISTS IN FOG POTENTIAL LATE TONIGHT WITH ONLY A
MODERATE PROBABILITY OF VIS BELOW 3SM...BUT AT THE VERY LEAST SOME
MVFR STRATUS SHOULD DEVELOP JUST AS IT DID ON MONDAY MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DISCUSSION...ROBERG
AVIATION...SCHULTZ
Hazardous weather outlook, Aug 2, 3:33 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT MON AUG 2 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-032045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT MON AUG 2 2010 /233 PM MDT MON AUG 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL OCCUR THROUGH
TONIGHT DUE TO THE WARM AND HUMID AIR MASS ACROSS THE AREA. THE
THREAT OF SEVERE WEATHER WILL BE LIMITED DUE TO THE PRESENCE OF
ONLY A WEAK FRONTAL BOUNDARY...BUT ISOLATED SEVERE STORMS WITH
HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WINDS OF 60 MPH ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ARE ONCE
AGAIN POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. A SLIGHT CHANCE
OF STORMS WILL CONTINUE THROUGH SATURDAY SINCE THE WEATHER PATTERN
WILL CHANGE LITTLE...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED ON AN ISOLATED BASIS THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

SCHULTZ

In the hours before

Special weather statement, Aug 2, 2:58 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
258 PM CDT MON AUG 2 2010

NEZ006-007-010-022045-
BOYD NE-HOLT NE-KEYA PAHA NE-
258 PM CDT MON AUG 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KEYA PAHA...WESTERN BOYD
AND NORTHWESTERN HOLT COUNTIES UNTIL 345 PM CDT...

AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NAPER TO 11 MILES
SOUTH OF MILLS...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SPENCER...
  NAPER...
  ANOKA...
  BUTTE...
  HULL LAKE STATE WILDLIFE MANAGEMENT AREA...
  PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

SCHULTZ
Special weather statement, Aug 2, 3:47 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT MON AUG 2 2010

NEZ007-010-022130-
BOYD NE-HOLT NE-
347 PM CDT MON AUG 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR BOYD AND NORTHEASTERN HOLT
COUNTIES UNTIL 430 PM CDT...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ANOKA TO 6 MILES SOUTH OF PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT
AREA...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SPENCER...
  SPENCER DAM...
  GROSS...
  MIDWAY...
  BRISTOW...
  LYNCH...
  REDBIRD STATE WILDLIFE MANAGEMENT AREA...
  MONOWI...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

SCHULTZ
Special weather statement, Aug 2, 6:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
617 PM CDT MON AUG 2 2010

NEZ005-094-030000-
EASTERN CHERRY NE-WESTERN CHERRY NE-
617 PM CDT MON AUG 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
700 PM CDT/600 PM MDT/...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CROOKSTON...OR 7 MILES WEST OF VALENTINE...
MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
VALENTINE AROUND 625 PM CDT.
HIGHWAY 12 MILE MARKER 10 AROUND 635 PM CDT.
SMITH FALLS STATE PARK AND HIGHWAY 20 MILE MARKER 210 AROUND 645 PM
CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ROBERG

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:15 AM CDTAreal Flood WarningLBFBoyd, Holt, Keya Paha2 hr
Aug 2, 9:11 AM CDTRiver Flood WarningLBFLincoln5 days

Nearby

Severe Thunderstorm Warnings in Nebraska, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.